MAUDE Adverse Event Report: TORNIER INC AFR T20 DRIVER BIT; BIT, SURGICAL

TORNIER INC AFR T20 DRIVER BIT; BIT, SURGICAL
Catalog Number ARS1026400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that the end of the drill bit broke off.
 
Event or Problem Description
It was reported that the end of the drill bit broke off.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: the received device shows a complete fracture of the shaft at the distal end near the tip that completely bisects the diameter of the screwdriver with the torx head driver broken off and missing.The fracture surface is relatively flat and granular in appearance.The observed fracture features are consistent with a brittle torsional failure.Due to the nature of the retuned device a functional or dimensional inspection was not possible since the returned device was returned broken with a functional and measurable part of the instrument broken off and missing.However, during manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Additionally, a material hardness test was performed on the instrument and met manufacturing specifications.Based on investigation, the root cause was attributed to a user related issue.The event was caused by torsional forces being applied to it beyond it design limits, resulting in a brittle fracture.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
AFR T20 DRIVER BIT
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23524587
Report Number0001649390-2025-00805
Device Sequence Number10074362
Product Code GFG
UDI-Device Identifier00846832079193
UDI-Public(01)00846832079193(11)200319(21)AZ0119340
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS1026400
Device Lot NumberAZ0119340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown